MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH TUBING SET; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number HLS SET
Medical Device Problem Codes Partial Blockage (1065); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
The event occurred in usa during treatment.It was reported that the customer notified blood which was leaking into the pressure sensor at the oxygenator outlet.The hls set was primed on (b)(6) 2025 and connected to the patient on (b)(6) 2025.The event occurred on 2025-12-02.No other leakages were noticed on the hls set.The patient was a 11 days female with 2.5kgs.There was a small clot in the corner of the oxygenator.No harm to any person has been reported.New information was received on 2025-12-05 that the estimated blood loss was 0.1ml.Therefore no blood transfusion was required.The hls set was not replaced during treatment, as the patient was decannulated on the date the leakage was noted.As there was a clot and a blood leakage during treatment, a report is required.Complaint id (b)(4).
 
Additional Manufacturer Narrative
New information was received on 2025-12-05 that the estimated blood loss was 0.1ml.Therefore no blood transfusion was required.The hls set was not replaced during treatment, as the patient was decannulated on the date the leakage was noted.A follow-up medwatch will be submitted when additional information becomes available.
 
Event or Problem Description
Complaint id# (b)(4).
 
Additional Manufacturer Narrative
The event occurred in usa during treatment.It was reported that the customer notified blood which was leaking into the pressure sensor at the oxygenator outlet.The hls set was primed on (b)(6) 2025 and connected to the patient on (b)(6) 2025.The event occurred on 2025-12-02.No other leakages were noticed on the hls set.The patient was a 11 day female with 2.5kgs.There was a small clot in the corner of the oxygenator.No harm to any person has been reported.New information was received on 2025-12-05 that the estimated blood loss was 0.1ml.Therefore no blood transfusion was required.The hls set was not replaced during treatment, as the patient was decannulated on the date the leakage was noted.Additional information received from the customer is that bivalirudin was used as anticoagulation at 0.13mg/kg/hr.Aptt was 46-56 in the previous 24 hours.Therefore the bivalirudin was titrated up from 0.005 to 0.13.The clot was located on the venous dark stationary deposit on the patient side of the first connector.The dark deposit along the plastic between the first and the second connector.The fibrin tail from the second connector and the fibrin tail from the third connector.An arterial small fibrin deposit on the patient side of the second connector and small fibrin deposit with short tail from the third connector.Strand at the connection from the arterial tubing meeting the oxygenator.A small dark deposit was in the oxygenator in the three o clock position.The anticoagulation of the patient was started on (b)(6) 2025 at 16:00 o clock.The arterial sensor measuring did not fail at any time of the treatment.As there was a clot and a blood leakage during treatment, a report is required.The affected product was investigated in the getinge laboratory on 2026-02-25 with following conclusion: the failures could not be confirmed/related to a product malfunction.The hls set functioned as intended.During visual control it was observed that a third-party sampling line was connected, which had a crack.No clots were observed.The most probable root cause for the leakage into the sensor housing is the crack of the third-party sampling line.The leakage of the sampling line collected on the blood outlet connector and was streaming into the sensor housing over the constructive opening of the flexline.In the instruction of use of the hls set in chapter "basic safety instructions" it is stated to not modify the device.What is indicating to not use third party articles with the getinge hls set/cardiohelp device.According to the instruction of use of the hls set in chapter "safety instructions for the extracorporeal circulation" it is stated that no anticoagulation or insufficient anticoagulation causes occlusion of the extracorporeal circulation and the patient circuit.This can lead to inadequate patient support, hemolysis or thrombus formation in the patient.It is recommended to use anticoagulants; e.G.Heparin or argatroban and to check the effect of anticoagulants at regular intervals by measuring the act (activated clotting time).Ensure that the act value does not fall below the value which is appropriate for the application.Further the coagulation status of the patient's blood should be checked regularly.The production records of the affected product were reviewed on 2026-02-27.According to the final test results, the product passed the tests as per specifications.Production related influences are unlikely.The review of scrap, rework, enhancements and design changes were reviewed and no abnormalities in regards to the reported failures were found.In addition, a review for potential field actions and capas related to the failures and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.The review of the non-conformities has been performed for the reviewed time period.It does not show any non-conformity in regards to the reported failures.Based on the results the reported "leakage on sensor housing" could not be confirmed, as it was not caused by a malfunction of the hls set, even if there was blood entry caused by a third party article.The reported failure "clotting" could not be confirmed as well.The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary¿ s trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id: (b)(4).

Brand Name
TUBING SET
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key23756333
Report Number8010762-2025-0000546
Device Sequence Number9521263
Product Code DTZ
UDI-Device Identifier04058863076355
UDI-Public(01)04058863076355(11)250725(17)260725(10)3000494927(240)701069077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLS SET
Device Catalogue Number701069077
Device Lot Number3000494927
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/05/2025
02/25/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date12/22/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age11 DA
Patient SexFemale
Patient Weight2 KG